MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a silverhawk btk atherectomy device during treatment of a plaque lesion in the patient¿s proximal and mid peroneal artery.No vessel tortuosity and slight calcification are reported.Ifu was followed and the device was prepped without issue.It is reported during use in the patient, the device broke.The end of the nosecone near the cutter window is reported to have separated from the end of the catheter but remained attached.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: there was no resistance encountered during withdrawal of the device.The tip separated at hinge pin.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: two images were returned for review.The first returned image was a cine of the device while in patient.Within the image, a distal end of a catheter was identified and the housing assembly of the silverhawk device.A guide wire was also noted.The drive shaft of the device was also visible.The cutter appeared advanced within the housing.The reported tip detachment could not be observed within the returned cine.The second image returned was a photograph of the distal housing of the device once it was removed from the patient.Biological debris was noted throughout the housing assembly.The distal housing assembly was detached from the silverhawk catheter at the hinge pin.The location of the cutter within the housing assembly could not be determined in the photograph.Also, the condition of the guide wire lumen and hinge weld joints could not be evaluated by the returned photograph.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was removed as normal with no complications or pieces detached.All components were accounted for.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9967589
Report Number9612164-2020-01594
Device Sequence Number19757941
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Model NumberP4044
Device Catalogue NumberP4044
Device Lot Number0009763206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer04/16/2020
04/17/2020
05/22/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date04/20/2020
04/21/2020
05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR